Hail, Lamar
- When
- November 23, 7:52 PM CST
- Where
- Lamar County, Detroit
- Measured
- 1.25 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.033, -88.167
Half dollar size hail fell near the town of Detroit in northern Lamar County.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 23, 2:27 PM CST, 5 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 227 PM CST TUE NOV 23 2004 ...HEAVY RAIN AND SEVERE WEATHER EXPECTED TONIGHT AND INTO WEDNESDAY... .SYNOPSIS...HEAVY RAINFALL AND SEVERE WEATHER EXPECTED TONIGHT. COLD TEMPERATURES EXPECTED FRIDAY MORNING. ANOTHER STORM SYSTEM MONDAY NIGHT. && .SHORT TERM...(TONIGHT THROUGH FRIDAY) AT 20Z THE WARM BOUNDARY HAS MOVED NORTH OF BHM. TEMPERATURES ACROSS NORTH AND CENTRAL ALABAMA RANGED FROM 65 AT MSL AND HSV TO 73 AT BHM AND 82 AT MGM. THIS WARM BOUNDARY WILL CONTINUE TO MOVE NORTH TONIGHT. THE MAIN SURFACE LOW AND COLD FRONT IS BACK IN TEXAS AND WILL MOVE EAST. A SQUALL LINE WILL DEVELOP OUT AHEAD OF THE FRONT AND WILL REACH THE WESTERN PART OF THE CWA AROUND MIDNIGHT. THIS SQUALL LINE SHOULD REACH I65 BY 4 AM AND EXIT EAST BY 10 AM TO NOON. THE WARNING AREA WILL BE IN THE WARM UNSTABLE AIR SO STRAIGHT LINE WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THE SQUALL LINE AND OUT AHEAD OF IT. THE COLD FRONT WILL MOVE THROUGH THE STATE ON WEDNESDAY. IN ADDITION TO SEVERE WEATHER...THE FLOOD WATCH FOR FLASH FLOODING WILL CONTINUE AND BE EXTENDED FOR THE ENTIRE COUNTY WARNING AREA EXCEPT FOR THE EXTREME SOUTHEAST PART FROM LAFAYETTE TO SELMA AND EASTWARD. NORTH OF I20 HAS SEEN 1 TO 3 INCHES OF RAIN SINCE YESTERDAY WITH ISOLATED LOCATIONS UP TO 5 INCHES. ANOTHER 1 TO 3 INCHES WITH HIGHER AMOUNTS ARE STILL EXPECTED. FLASH FLOODING IS EXPECTED IN ADDITION TO SEVERE WEATHER. WITH ALL THE RAIN THAT HAS FALLEN AND THE MORE THAT IS EXPECTED...RIVER FLOODING WILL ALSO BE CONCERNED ALONG THE TOMBIGBEE...BLACK WARRIOR...AND CAHABA RIVERS. ONCE THE COLD FRONT MOVES THROUGH THE STATE ON WEDNESDAY AND THE CLOUDS CLEAR OUT ON THURSDAY...COLDER TEMPERATURES ARE EXPECTED BY FRIDAY MORNING. NEAR FREEZING TEMPS IN THE BIRMINGHAM AREAS WITH LOWER TO MIDDLE 30S AROUND MONTGOMERY. RIDGE TOPS AND LOW LYING VALLEY COULD SEE UPPER 20S TO LOWER 30S. && .LONG TERM...(SATURDAY THROUGH TUESDAY) THE NEXT STORM SYSTEM WILL OCCUR ON SATURDAY WITH HIGH PRESSURE ON ITS HEELS BY SUNDAY. DRIED THE FORECAST OUT A BIT FOR SUNDAY AND SUNDAY WITH ONLY ISOLATED BEFORE THE NEXT SYSTEM ON MONDAY NIGHT. TIMING IS STILL VERY UNCERTAIN THIS FAR OUT SO CHANGES CAN BE EXPECTED. && THANKS TO THE SURROUNDING OFFICES FOR GREAT COORDINATION. .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 69 42 50 31 / 99 99 20 10 ANNISTON 63 69 43 52 33 / 99 99 20 10 BIRMINGHAM 63 68 42 51 32 / 99 99 20 10 TUSCALOOSA 64 68 42 52 31 / 99 70 20 10 CALERA 64 69 43 52 32 / 99 99 20 10 AUBURN 66 71 48 56 35 / 70 99 40 10 MONTGOMERY 67 72 50 57 34 / 90 99 30 10 TROY 66 72 50 58 33 / 70 99 40 10 && .BMX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR ALL BUT SOUTHEAST THROUGH 6PM WEDNESDAY. && 80
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 AM CST TUE NOV 23 2004 ALZ011>015-017>050-241300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 700 AM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TODAY AND TONIGHT) A STRONG COLD FRONT WILL MOVE INTO ALABAMA LATE TONIGHT AND MOVE EAST OF THE STATE BY WEDNESDAY AFTERNOON. THIS FRONT WILL BRING A THREAT OF SEVERE THUNDERSTORMS LATE TONIGHT INTO WEDNESDAY MORNING...ESPECIALLY TO AREAS SOUTH OF THE I20 CORRIDOR. AT THIS TIME...THE MOST LIKELY SCENARIO IS A SQUALL LINE...THAT IS LIKELY TO MOVE INTO ALABAMA FROM THE WEST AROUND MIDNIGHT... AND EXIT THE EASTERN SECTIONS OF THE STATE BY MID DAY WEDNESDAY. DAMAGING WINDS WOULD BE THE PRIMARY HAZARD WITH THE SQUALL LINE. HOWEVER...THE THREAT OF TORNADOES CANNOT BE RULED OUT. IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT...ESPECIALLY NORTH OF THE I20 CORRIDOR...AND A FLOOD WATCH REMAINS IN EFFECT FOR THAT AREA. MINOR RIVER FLOODING IS ALSO OCCURRING ON THE UPPER CAHABA RIVER ABOVE CENTREVILLE TODAY. ADDITIONALLY...SOME PATCHY DENSE FOG THIS MORNING...WILL RESTRICT VISIBILITIES AND MAKE DRIVING HAZARDOUS UNTIL THE FOG LIFTS. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY) STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE MORNING WEDNESDAY AS THE COLD FRONT MOVES THROUGH. OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION MAY BE REQUIRED TONIGHT AND WEDNESDAY MORNING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
355 PM CST Tue Nov 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0138 PM TORNADO WEDOWEE 33.31N 85.48W
11/23/2004 RANDOLPH AL EMA
NUMEROUS TREES AND POWERLINES DOWN IN AND AROUND
WEDOWEE. REPORTS OF TOPS TWISTED OFF TREES. POSSIBLE
TORNADO.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
404 PM CST Tue Nov 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0257 PM TORNADO 5 N LAFAYETTE 32.92N 85.40W
11/23/2004 CHAMBERS AL SPOTTER
WALL CLOUD AND FUNNEL CLOUD SIGHTINGS 5 MILES NORTH OF
LAFAYETTE.
&&The Columbus AFB radar (KGWX), 21 km away, was scanning. The volume nearest the first event began at 01:53 UTC.
1 hail. Local standard time, as filed.
Half dollar size hail fell near the town of Detroit in northern Lamar County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425602.